# SDR 2008FA0000618

- Difficulty date: August 19, 2008
- Submitted: September 17, 2008
- Operation: General aviation
- Aircraft: N53646
- Make and model: Piper PA-32R-301
- Aircraft serial: 3246214
- Engine: Lyc IO540*
- System (JASC): 2810 · Fuel Storage
- Part: Tank
- Part number: 3848808
- Part serial: 8DG0763A
- Condition: Leaking
- Location: Fuel
- Part time: 607 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

THE ACFT OPERATOR DROPPED THE ACFT OFF WITH A COMPLAINT OF A FUEL LEAK IN THE LT WING. THERE WAS EXTERNAL STAINING AT THE IB AFT EDGE OF THE TANK ASSY WHERE IT ATTACHES TO THE WING SKIN. THE TANK WAS REMOVED FROM THE AIRCRAFT TO LOOK FOR THE LEAK. IT APPEARS THAT THE SEALANT HAD DISSOLVED OR WASHED OUT OF THE TANK.  THE TANK WAS SENT FOR INSPECTION AND REPAIR.  THEY VERIFIED THAT THE SEAM WAS LEAKING AND REPAIRED IT. THERE WAS NO VISIBLE PHYSICAL DAMAGE TO THE TANK OR MOUNTING  STRUCTURE. AT THE AGE OF THIS AIRCRAFT, WOULD NOT EXPECT TO SEE A TANK LEAK LIKE THIS UNLESS THE SEALANT WAS IMPROPERLY MIXED AT THE FACTORY OR ASSY OR SOME COMPONENT IN THE FUEL WAS DISSOLVING THE SEALANT. (K)
